Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 358, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2007, 5:48 PM CDT for Presidio County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 4, 2007, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 042248 SVRMAF TXC377-042315- /O.NEW.KMAF.SV.W.0358.070604T2248Z-070604T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 548 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 615 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PRESIDIO COUNTY...OR 9 MILES SOUTHEAST OF MARFA... MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EASTERN PRESIDIO COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3002 10381 2998 10401 3028 10405 3031 10385 $$
1 follow-up statement
000 WWUS54 KMAF 042304 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT MON JUN 4 2007 TXC377-042315- /O.CON.KMAF.SV.W.0358.000000T0000Z-070604T2315Z/ PRESIDIO TX- 604 PM CDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST CENTRAL PRESIDIO COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PRESIDIO COUNTY...OR ABOUT 12 MILES SOUTHEAST OF MARFA...MOVING SOUTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST CENTRAL PRESIDIO COUNTY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3002 10381 2998 10401 3028 10405 3031 10385 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:16 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 2:16 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT MON JUN 4 2007 .DISCUSSION... NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY 00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR 30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW. AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING CLOSER TO 14C. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 92 71 95 / 20 10 10 0 CARLSBAD NM 65 99 68 102 / 20 10 10 0 DRYDEN TX 68 94 69 96 / 30 20 20 0 FORT STOCKTON TX 67 95 72 101 / 30 20 20 0 GUADALUPE PASS TX 62 95 67 94 / 20 10 10 0 HOBBS NM 64 92 69 97 / 30 10 10 0 MARFA TX 57 92 57 95 / 20 20 20 0 MIDLAND INTL AIRPORT TX 65 94 72 98 / 20 10 10 0 ODESSA TX 65 94 73 98 / 30 10 10 0 WINK TX 69 99 72 105 / 30 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON JUN 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS WILL BE DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 4, 3:23 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT MON JUN 4 2007 TXZ080-042130- MARFA PLATEAU- 323 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY...5 MILES NORTHEAST OF SHAFTER AT 323 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT HIGHWAY 67 AND FARM TO MARKET 169 NORTH OF CASA PIEDRA. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL PRESIDIO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 4, 5:22 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 522 PM CDT MON JUN 4 2007 TXZ074-080-042315- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 522 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO... NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF FORT DAVIS IN OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF DAVIS COUNTY...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF DAVIS COUNTY...EXTREME NORTHEAST PRESIDIO COUNTY...AND EXTREME NORTHWEST BREWSTER COUNTY. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH HEAVY RAINFALL.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
| Jun 3, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 60 min |
| Jun 3, 7:01 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 45 min |
| Jun 3, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 53 min |
| Jun 3, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 57 min |
| Jun 3, 7:25 PM CDT | Tornado Warning | MAF | Jeff Davis | 34 min |
| Jun 3, 7:52 PM CDT | Tornado Warning | MAF | Brewster | 38 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 60 min |
| Jun 4, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jun 4, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.